Texas, 2004

Flash Flood and Damaging Wind in Texas, June 30, 2004

June 30, 2004 · NWS FWD · 2 events in 2 counties and zones

1 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 29, 8:20 PM CST, 9 hours 40 minutes earlier.

Area forecast discussion, Jun 29, 8:20 PM CST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT TUE JUN 29 2004

.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO DECREASE IN COVERAGE AND
INTENSITY WITH THE LOSS OF SURFACE HEATING.  WE ARE STILL EXPECTING
REDEVELOPMENT LATER TONIGHT ONCE A 20 TO 25 KNOT LOW LEVEL JET
BECOMES ESTABLISHED AND LIFT IS ENHANCED BY AN APPROACHING SHORT
WAVE TROUGH(CURRENTLY ROTATING ACROSS THE PERMIAN BASIN).
THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS THE SHORT WAVE
TRANSLATES EASTWARD ACROSS NORTH TEXAS.  THE THREAT OF FLOODING IS
VERY HIGH IN MANY AREAS...THEREFORE THE WATCH WILL CONTINUE THROUGH
WEDNESDAY EVENING.

WILL MAKE SOME MINOR ADJUSTMENTS TO HOURLY TEMP AND DEWPOINT GRIDS
AND MAKE SOME COSMETIC WORDING CHANGES.

&&

.AVIATION DISCUSSION...
435 PM
THIS IS AN EARLY UPDATE DUE TO THE HEAVY RAIN/FLOODING OCCURRING
ACROSS NORTH TEXAS.  LARGE AREA OF RAIN AND THUNDERSTORMS FROM DFW
AREA SOUTHWARD INTO FAR SOUTH TEXAS.  THIS AREA IS MOVING NORTH AND
WILL PRODUCE WIDESPREAD MVFR CIGS...LOW VSBYS...DUE TO RAIN...
FOG...AND THUNDERSTORMS.  THERE WILL BE PERIODS OF VFR CONDITIONS
...BUT THEY WILL PROBABLY BE SHORT LIVED. JET MAX AT 250 MB MOVING
ACROSS TEXAS TONIGHT...COMBINED WITH STRENGTHENING 850 MB WINDS...
WILL ENHANCE CONVECTION ACROSS NORTH AND SOUTH TEXAS...SO LITTLE
RELIEF FROM THESE CONDITIONS THROUGH THE FORECAST PERIOD.  59

&&

.DISCUSSION...
POPS REMAIN HIGH FOR THE NEXT 24 HOURS. TROPICAL AIR STILL IN PLACE
SO FLOOD WATCH WILL CONTINUE THROUGH WEDNESDAY EVENING. DRIER AIR
WILL MOVE INTO AREA WEDNESDAY EVENING BEHIND STRONG SHORT WAVE AND
POPS WILL DECREASE WEDNESDAY NIGHT AND THURSDAY. THROUGH WEEKEND
RIDGE FORMS TO OUR WEST...BUT FAR ENOUGH WEST THAT GIVEN NORTHWEST
FLOW WE COULD STILL SEE SOME THUNDERSTORMS DUE TO DISTURBANCES IN
THE FLOW. THIS REMAINS A SPRING WEATHER PATTERN...NOT JUNE...SO
TEMPS WILL REMAIN MILD FOR THIS TIME OF YEAR. ALTHOUGH DRIER
CONDITIONS ARE EXPECTED...THE NORTHWEST FLOW WILL ALSO BRING A FRONT
INTO THE AREA THIS WEEKEND AND BRING A CHANCE OF POPS...ALTHOUGH
NOTHING AS WIDESPREAD AS THE LAST FEW DAYS IS EXPECTED.   84
&&

DALLAS-FT. WORTH, TX    70  86  71  88 /  70  70  40  40
WACO, TX                70  87  72  88 /  70  70  40  30
PARIS, TX               69  85  70  86 /  70  70  40  40
DENTON, TX              69  86  70  87 /  70  60  40  40
MCKINNEY, TX            70  86  71  87 /  70  70  40  40
DALLAS, TX              70  86  71  88 /  70  70  40  40
TERRELL, TX             70  87  72  88 /  70  70  40  40
CORSICANA, TX           71  87  72  88 /  80  70  40  30
TEMPLE, TX              71  86  72  88 /  80  70  40  30
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 1000 PM CDT WEDNESDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162...
TXZ174>175.

&&
Hazardous weather outlook, Jun 30, 3:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CDT WED JUN 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302250-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
807 AM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM
THIS EVENING.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD A GOOD
PORTION OF NORTH TEXAS THROUGH THE DAY...AND CONTINUE INTO THE
EVENING HOURS...AS AN UPPER LEVEL DISTURBANCE OVER WEST TEXAS MOVES
OVER NORTH TEXAS AND ENCOUNTERS SUB-TROPICAL MOISTURE IN PLACE.
LOCALLY HEAVY RAINS TO BETWEEN 1 AND 3 INCHES...WITH LOCALIZED HIGHER
AMOUNTS...WILL BE POSSIBLE. WITH WIDESPREAD SATURATED SOIL
CONDITIONS...ANY RAIN THAT FALLS WILL RUN OFF RAPIDLY AND RESULT IN
BOTH FLASH FLOODING AND ADDITIONAL RIVER FLOODING...WITH ONGOING
HIGH WATER ISSUES LIKELY TO CONTINUE OR WORSEN.

.DAYS TWO THROUGH SEVEN...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A
THREAT THROUGH THURSDAY NIGHT...THOUGH TIMING AND PLACEMENT WILL BE
DIFFICULT TO PIN DOWN. BY THE HOLIDAY WEEKEND...PATTERN CHANGES
DICTATE THAT SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED AND
DIURNAL IN NATURE INTO NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
OCCASIONAL SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HEAVY
RAINS...HIGH WATER AND FLOODING THROUGH THIS EVENING.

84/

In the hours before

Special weather statement, Jun 30, 4:10 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 AM CDT WED JUN 30 2004

TXZ156>160-174-175-301100-
BELL-CORYELL-FALLS-LAMPASAS-MCLENNAN-MILAM-ROBERTSON-
510 AM CDT WED JUN 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF THUNDERSTORMS WITH VERY HEAVY RAINFALL BETWEEN 1 AND 3 INCHES PER
HOUR...ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF BURNET TO 5
MILES WEST OF ANDERSON MILL TO 20 MILES EAST OF FLORESVILLE...MOVING
NORTHEAST AT 25 MPH.

THROUGH 7 AM CDT...THE FOLLOWING CITIES AND COMMUNITIES COULD BE
AFFECTED BY THIS THUNDERSTORM ACTIVITY WITH VERY HEAVY RAINFALL:

BELTON...BRUCEVILLE-EDDY...CALVERT...CAMERON...COPPERAS COVE...FORT
HOOD...HARKER HEIGHTS...HEARNE...HOLLAND...KEMPNER... KILLEEN...
LAMPASAS...LITTLE RIVER-ACADEMY...LORENA...LOTT...MOODY...MORGANS
POINT RESORT...NOLANVILLE...PIDCOKE...ROCKDALE... ROGERS...ROSEBUD
...SALADO...TEMPLE...THORNDALE AND TROY ARE IN THE PATH OF THIS
STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED VERY HEAVY RAINFALL
TO BETWEEN 2 AND 3 INCHES AND WIND GUSTS TO 35 MPH CAN BE EXPECTED
FROM THIS LINE OF STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Palo Pinto

When
June 30, 6:00 AM CST to 8:00 AM CST
Where
Palo Pinto County, Mineral Wells
Property damage
$150,000
Reported by
NEWSPAPER
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

12 homes were flooded with widespread street flooding.

Thunderstorm Wind, Comanche

When
June 30, 8:10 PM CST
Where
Comanche County, 2 mi N of De Leon
Measured
52 kt (60 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
32.150, -98.550

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410968, 5410967.